Tennessee, 2005

Hail in Tennessee, May 10, 2005

May 10, 2005 · NWS OHX · 3 events in 2 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at May 10, 1:35 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, May 10, 1:35 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
235 PM CDT TUE MAY 10 2005

.SHORT TERM...(THROUGH WED)
CURRENT...FAIR WEATHER CU BASED AROUND 3K IN RESPONSE TO RISING
MOISTURE AS DEWPOINTS HAVE BEEN CLIMBING AS HI AS LOWER 60S W
SECTIONS. WINDS LIGHT...MAINLY SW.

WEAK S-SW FLOW AT SURFACE FOR A WHILE AS CWA UNDER INFLUENCE OF
UPPER RIDGE WITH FAIRLY ACTIVE NORTHERN STREAM OF H5 JET BEING HELD
AT BAY.

.LONG TERM...
INSTABILITY WILL BE ON INCREASE BEGINNING THU WITH SMALL CHANCE
CONVECTION BY THU NITE W...AND A LITTLE MORE COVERAGE CWA-WIDE FRI
AND FRI NITE. PRE-FRONTAL TROF MOVES INTO MID STATE SAT FOLLOWED BY
A STRONG COLD FRONT SAT NITE...LIKELY POPS BOTH PERIODS. HI PRES
FOLLOWS INTO TUE.

AS FOR TEMPS...MAV SEEMS TO BE RUNNING A LITTLE HOT LATELY.

BNA BB 63/88/64/88
CKV BB 62/88/64/88
CSV BB 58/82/60/82
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, May 10, 4:30 AM CST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT TUE MAY 10 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-111030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT TUE MAY 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

07

The radar

The Nashville radar (KOHX), 59 km away, was scanning. The volume nearest the first event began at 20:56 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Macon

When
May 10, 2:55 PM CST
Where
Macon County, 3 mi N of Lafayette
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.567, -86.033

Public report of penny size hail.

Hail, Smith

When
May 10, 4:07 PM CST to 4:09 PM CST
Where
Smith County, North Central Portion
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
36.400, -85.900

TV station WKRN reported hail the size of dimes to quarters from the Difficult/Pleasant Shade area to Defeated Creek. The hail was the size of quarters at the Difficult/Pleasant Shade area.

Hail, Smith

When
May 10, 4:46 PM CST
Where
Smith County, 6 mi NNE of Carthage
Measured
1.25 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.333, -85.900

Law enforcement reported half-dollar size hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449776, 5449778, 5449777.